If you've had all the neccessary testing like EKG, Echo etc. and had heart disease and defect ruled out, I wouldn't be too concerned. If you are finding that you have an increase in sypmtoms from these ectopic beats, it might be due to factors that trigger them to occur. Factors that may initiate an increase are usually related to:
Medications that contain stimulants
Some medications that lower blood pressure
Lifestyle factors (e.g., excessive consumption of caffeine, smoking)
Overactive thyroid gland
Various conditions including heart and lung disease
There are some people who experience these by the thousands a day...Not always but sometimes, an increase of PAC's can lead to Atrial Fibrillation. Given this information and you knowing your cardiac history should help you to determine if this needs to be addressed by your treating physician.
I hopr this helps:)
hey im with ya there on the PAC's. I have had weeks go by and not maybe 3 in 2 weeks then Bam they come back. Now I don't use any meds. but try and not think about them even when they are there all day. That is what my doctor said to do, " try and not think about it". Easyer sais than done. I will take a nap if they get really out of hand and that sems to slow them down. Does this help?
I have seen two different cardiologists in the last year and a half for my PAC's, one of them just last week. I'm still not on any beta-blockers, but I've been told by them that sometimes they do not always help and may worsen the condition. You may want to ask your cardiologist about other beta-blockers if Toprol does not work or about the dosage you are taking.
I am not aware of PACs leading to atrial fibrillation--I'd been told by both cardiologists that this is not the case with PACs. They may certainly lead to supraventricular tachycardia, which I imagine would feel like a-fib.
Afib is a form of SVT...I always like to look at SVT as an umbrella, under that comes many different types.
I live my life in and out of afib, for me it most definitely starts by an increase of PAC's (documented by monitor). As I mentioned in my above post, it is not always the case but it is definitely possible.:)